MAUDE Adverse Event Report: DEPUY SPINE INC VIPER 2 SYSTEM REDUCTION THREADED POST 5.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC VIPER 2 SYSTEM REDUCTION THREADED POST 5.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 286735730
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, during the cleaning procedure it was noticed that reduction threaded post did not snap into place when placed over reduction shaft.There was no surgery or patient impact.This report involves one (1) viper 2 system reduction threaded post 5.5.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the receiving inspection (ri) for reduction threaded post was conducted identifying that lot number mi73939 was released in a single batch.¿ batch1: lot qty of 55 units were released on 14feb2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history batch null, device history review the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Investigation summary: background: during the cleaning procedure it was noticed that reduction threaded post did not snap into place when placed over reduction shaft.No surgery impact.No patient impact.H6: investigation flow: device interaction/functional visual inspection: the reduction threaded post (p/n: 286735730, lot #: mi73939) was returned and received at us cq.Upon visual inspection, scratches were observed on the device but have no impact on the device functionality.No other issues were observed with the returned device.Functional test: a functional test was not performed as the device was returned by itself.Can the complaint be replicated with the returned device? unable to perform document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed viper3d threaded reduction post assembly: dwg-887027839, rev.D threaded reduction post: dwg-887027840 , rev.C complaint not confirmed.Investigation conclusion the complaint condition was not confirmed for the reduction threaded post (p/n: 286735730, lot #: mi73939).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4/lot number & g1/manufacturing site.

Brand Name
VIPER 2 SYSTEM REDUCTION THREADED POST 5.5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11414660
Report Number1526439-2021-00387
Device Sequence Number4461444
Product Code LXH
UDI-Device Identifier10705034214665
UDI-Public(01)10705034214665
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286735730
Device Catalogue Number286735730
Device Lot NumberMI73939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2021
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1